British Lung Foundation
36,050 members43,332 posts

scared and frustrated

scared, frustrated and stupid. im new here and i need help. i have several issues, but the one that is screaming the loudest is my COPD. im on oxygen, 4 litres and when i take the o2 off, my saturation plummets to the high 80's and sometimes lower. the new thing is this shaking! yes, i am on a high dose(60mg) of prednisone, but the shaking starts long before i take it. i just dont feel well. is there anything to stop this shaking? the stupid part of my post is that i am still trying to quit these stupid smokes! please, can anyone shed some light and thank you

18 Replies
oldestnewest

Hi Kathye. I am not on oxygen so I can't help with that. I would like to welcome you to the group. About the smokes I could recommend the HU site for quitting. If you search quit in the search bar at the top of the page and click on quit. They are very helpful. Someone will be along soon to help you with the other questions. The quit site dose not judge you and there are a few members with COPD. I stopped 22 months ago after many attempts using the E cig. Take care X

4 likes
Reply

I agree about the cigs.After Having 2 heart attacks I struggled for years to stop smoking & nothing worked.Been using an e cig and haven’t smoked for over a year now.

Reply

The shaking is more likely to be the result of using Ventolin than pred; it's a common side effect. As to your sats dropping when you remove your oxygen - why are you removing it? I use between 2-6 lpm depending on what I am doing and cannot imagine ever wanting to remove my supply entirely. Do you remove it to smoke? Please give up the fags, or anything else you do/take will be a bit pointless because they are killing you. I know how hard it is, having been a totally addicted 40-a-day sucker but no matter how difficult it is it can be done and certainly must be if you want to go on living. My reply may sound harsh but you need to take this in before it is too late. Smoking kills.

11 likes
Reply

The only time i would shake was when i was still smoking and my co2 was high, and high c02 makes you feel very unwell

A lot of members use e cigs , its not the best idea but i know for myself personally i struggled packing in smoking and they really helped me

3 likes
Reply

Hi

Can't really add much more, your oxygen levels may be lower than you think, a pulse oximeter, can not tell the difference between oxygen and carbon monoxide which will also be in your blood stream as a result of smoking, your readings will be misleadingly high.

(It's a way your GP knows your still smoking)

7 likes
Reply

kathye125 welcome to the site I think most of your questions we're answered the people on this site tell it like it is no sugar coated pill on here best wishes x

2 likes
Reply

Just want to say welcome and please stop smoking. Xxx

2 likes
Reply

Hi. Are you on inhalers? I have just stopped taking symbicort as it really didn't suit me but that made me shake after taking it. And high doses of salbutamol/ventolin can also make you shake a lot. Can't comment on oxygen as not on it. Welcome to the group, lots of great help on here. Jean

1 like
Reply

Hello Kathye welcome to the site.Firstly you're not stupid, maybe scared and rightly so and frustrated yes but you know what, that is something you can change instantly with a thought..try it.Start now by being less harsh on yourself. Be your own best friend and make the decision to do what is best for you.You need help and a stop smoking plan....you get the aids, champix prescribed by your doctor and nicotine patches, maybe an e cig to help with the hand to mouth habit....it's a habit you can do without.Life is the greatest gift , give it to yourself. 24 hours with no nicotine will give your body a break from the poison...before you know it it will be day 2 .

Visualize yourself in a few months time, the craving gone and breathing better.You can do it 😊 It's a hard road a lot of us have been down and you don't have to go it alone join the quit site and get some great support. Wishing you well, huff x

9 likes
Reply

Hi kathye125,

Oh dear (might get crucified for this), I would worry a little less about the smoking ... for now.

Make a plan, get control of the breathing, then the shakes and then (maybe?) the smoking.

I'm a bloke and we ain't too good with multitasking, my wife tells me that it's a well-known fact, so any attempt to change the world in one go is doomed to failure.

You don't need me to tell you about the fags and (after using them for 40 years) I don't think I'm in a position to finger point.

Your post suggests that you feel like you are being hit from all angles at the same time - try dealing with just one at a time (another couple of weeks of fags isn't ideal but neither is worrying yourself to death!!)

Slow down, take stock, make a plan and then follow it through - it will all be brilliant then! (Sorry, only do positives today ... used up all the negatives!)

Take care

11 likes
Reply

Hi y_not I'm a firm believer that it doesn't matter how much help is available to stop smoking if the person doesn't want to they won't. You need to be in the fright frame of mind to succeed. I know firsthand as it took me many attempts to pack in.

I don't think anyone would want to crucify you for giving your honest opinion.

Regards. John

4 likes
Reply

Hi, I am not expert enough regarding side effects of medication. I have, and do, suffer from extreme panic attacks which cause shakes. I think that you do need to visit the doctors and ascertain what is going on.

With regards to smoking, I don't think you need to be told that it is not the most intelligent thing to continue to do with or without copd. It is hard to give up but if it was easy the tobacco companies would not make a penny out of you would they. These CEOs are billionaires on the misery and pain of millions of people worldwide. Please, please give up.

Best of luck

JP

1 like
Reply

hi kayhye125......am another one of those who smoked heavily for over 50 years....been of them for a year now..

stopped the first day I was told and showed what smoking had done to me.

it was pointed out to me very clearly the difference between stopping or not stopping smoking.

I think you know what that is.

wish you well.

Andy.

1 like
Reply

Hi Kathy, I can't add much to what has been said but if you are not ready to give up the smokes, please, please take care around oxygen. X

Reply

Hello Kathy. I just wanted to say hello. You are not alone. I hope you'll update us often.

Sending my love.

Cas❤ xx

Reply

Welcome Kathye

Reply

Hi Kathy, I'm in the same smoking boat as you and I am still trying to find an inhaler that doesn't have side effects. I think "y-not" couldn't have put it better, sort out one problem at a time. We know how bad smoking is, but we can't sort three problems out at once, concentrate on one at a time. Putting yourself under pressure isn't going to help anything.

Please keep posting if you have any problems, people on here are simply the best.

Take care

Steve

1 like
Reply

Just wanted to say Hi and welcome Kathye, you have been given some sound advice from the others. Think Mandy is prob. right re shakes. Do try e cigs I think you will be pleasantly surprised how easy it is to give up smoking with them once you get your mindset. Good luck! Xx

Reply

You may also like...